Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 10, 2021, 5:42 PM EDT for Brevard County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 5:42 PM EDT (21:42 UTC)
- Expired
- Jul 10, 2021, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251
WWUS82 KMLB 102142
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT Sat Jul 10 2021
FLZ045-147-102215-
Northern Brevard County-Orange-
542 PM EDT Sat Jul 10 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BREVARD AND
EASTERN ORANGE COUNTIES...
At 541 PM EDT, strong thunderstorms were clustered near Canaveral
Groves, or near Port Saint John, moving south at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Titusville, Cocoa, Wedgefield, Lone Cabbage Fish Camp and Sharpes.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2837 8071 2836 8098 2849 8104 2856 8078
2856 8075
TIME...MOT...LOC 2141Z 000DEG 8KT 2846 8086
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:50 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 10, 3:50 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 350 PM EDT Sat Jul 10 2021 .DISCUSSION... Current-Tonight... Isolated to scattered showers and lightning storms ongoing along the coast, and across the northern interior. The east coast sea breeze is beginning to move inland, from Brevard county southward. Boundary collisions between outflow boundaries and the east and west coast sea breeze, will result in additional shower and storm development. Thus, expect scattered to numerous showers and lightning storms once again later this afternoon and evening, with 60-70 percent across much of the area, except along the Volusia coast, where rain chances will be 50 percent. The 15Z XMR sounding shows a PW value of 1.86" and cooler temperatures aloft with a 500mb temperature of -8.1 degrees. This further supports higher convective activity this afternoon and evening. Winds are generally northwest around 5 mph across the interior and southeast around 5-10 mph along the coast. Tonight, winds will be light and generally from the southwest early, then backing to the southeast after midnight. Overnight lows will be low to mid 70s under partly cloudy skies. Sunday-Monday...(Modified Previous Discussion) Mid-level ridge off of the coast of the Carolinas will begin to strengthen, as the surface ridge axis drifts north of the local area. Winds will be south to southeast on Sunday, before becoming easterly Monday. Wind speeds will be around 5-10 mph Sunday and Monday with speeds increasing in the afternoon to around 10-15mph as the sea breeze develops and pushes inland on Monday. Onshore flow will advect the high moisture still lingering over the region from Elsa north and west of the local area; however, forecast PWATs still remaining around 1.70-2" each afternoon thanks to an upper level low pivoting around the southern edge of the ridge, so not expecting a large difference in PoPs. But, SE/E steering flow will help to keep the highest shower and thunderstorm chances to the western side of the peninsula. PoPs 50-70% each afternoon for east central Florida, with the highest PoPs across the interior. Afternoon highs reaching the upper 80s to low 90s, with morning lows in the low to mid-70s. Although, easterly flow should help to keep the immediate coast in the upper 70s. Tuesday-Late Week... (Previous Discussion) Surface high pressure drifting further into the western Atlantic off of the Carolina coast, becoming more vertically aligned with the mid/upper level ridge. Locally, E/SE flow persisting, with waves of higher moisture advecting into the local area, keeping PWATs around 2+" through mid- week. Thus, PoPs remaining fairly high at around 60-70% each day through Wednesday. But, steering flow will, again, keep the highest PoPs to the west central peninsula. Late week, models suggest some drier air filtering into the area. So, have maintained lower PoPs during that time, generally around 30-40%. Highs and lows remaining seasonal (upper 80 to low 90s and low to mid 70s respectively), through coastal areas will continue to have the possibility of only falling into the upper 70s. && .AVIATION... A few storms developed along the east coast sea breeze from KSUA to KVRB but these dissipated by 09/19z. The sea breeze will continue to move inland and as it collides with the west coast sea breeze and lingering boundaries, new development of SHRA/TSRA is expected through the rest of the afternoon. Some of these storms will have the potential to generate gusty winds of 20-30 kt, MVFR/IFR CIG/VIS and lightning strikes. Coverage and intensity of storms should then diminish near sunset. VFR returning this evening through Sat morning as SHRA/TSRA dissipate or move away from the terminals. && .MARINE... Current-Tonight... Isolated to scattered showers and lightning storms ongoing over the Atlantic waters, mainly across the Treasure Coast and Volusia waters. Additional showers and lightning storms are possible this afternoon and evening. Current buoy 41109 observations show seas are 2 ft with winds less than 5 KT. Winds will be southerly early tonight before backing to the southeast after midnight, with wind speeds holding steady around 5-10 KT. Seas will be 1-3 ft. Sunday-Wednesday... (Modified Previous Discussion) High pressure strengthening off of the Carolina coast will cause winds to become SE Sunday, then E through mid-week. Speeds remaining around 10-15kts each afternoon, especially along the coast as the sea breeze develops. Scattered showers and lightning storms will remain possible. However, onshore flow will keep the highest PoPs on the western side of the peninsula and largely prevent convection from drifting back towards the east coast in the evening hours. Seas 1- 2ft on Sunday, increasing to 3-4ft by Tuesday and into Wednesday. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 87 74 87 / 30 50 20 40 MCO 73 89 73 89 / 50 70 20 60 MLB 75 88 77 88 / 40 60 20 60 VRB 74 89 75 88 / 40 60 20 60 LEE 74 89 74 89 / 40 70 20 60 SFB 75 90 74 89 / 40 70 20 50 ORL 76 90 75 89 / 40 70 20 60 FPR 74 89 75 89 / 40 50 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Sedlock/Negron
Hazardous weather outlook, Jul 10, 4:57 AM EDT, 12 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 457 AM EDT Sat Jul 10 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-101600- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 457 AM EDT Sat Jul 10 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Numerous afternoon showers and lightning storms are expected across east central Florida again today. The highest coverage is expected to be from Interstate 95 inland this afternoon and early this evening. Storm motion will be slowly toward the south and southeast at 5 to 10 mph, however storms will move erratically at times. Stronger storms today will produce frequent cloud to ground lightning strikes, torrential downpours and wind gusts to around 50 mph along boundary collisions. Move indoors at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Storms will be capable of producing wind gusts of around 35 knots over inland lakes today with a lower threat for the Intracoastal Waterway and especially the local Atlantic waters. Move to safe harbor in advance of storms. .FLOOD IMPACT... Due to slow storm motion again today, temporary poor drainage flooding of roads and urban areas from downpours of 2 to 3 inches in a 60 to 90 minute period, will be possible. This threat will be west over the central and southern interior. Never drive into water of unknown depth, and reduce your speed when approaching a torrential downpour. .RIP CURRENT IMPACT...A Moderate risk for life-threatening rip currents continues at the central Florida Atlantic beaches today. While dangerous rip currents will be present all day, the threat will be the highest between 1130 AM and 530 PM, due to tidal effects. Remember to swim only within sight of a lifeguard and never enter the ocean alone. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Numerous afternoon and early evening showers and lightning storms are expected again across east central Florida through Wednesday especially inland, before coverage decreases after Wednesday. Frequent cloud to ground lightning strikes, locally gusty winds and torrential downpours will continue to be the main threats from stronger storms. A moderate risk for potentially life-threatening rip currents will continue through this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
In the hours before
Special weather statement, Jul 10, 5:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
542 PM EDT Sat Jul 10 2021
FLZ045-147-102215-
Northern Brevard County-Orange-
542 PM EDT Sat Jul 10 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BREVARD AND
EASTERN ORANGE COUNTIES...
At 541 PM EDT, strong thunderstorms were clustered near Canaveral
Groves, or near Port Saint John, moving south at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Titusville, Cocoa, Wedgefield, Lone Cabbage Fish Camp and Sharpes.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2837 8071 2836 8098 2849 8104 2856 8078
2856 8075
TIME...MOT...LOC 2141Z 000DEG 8KT 2846 8086
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:08 PM EDT | Special Weather Statement | MLB | Brevard | 52 min |
| Jul 10, 7:00 PM EDT | Special Weather Statement | MLB | Osceola | 30 min |
| Jul 10, 7:25 PM EDT | Areal Flood Advisory | MLB | Osceola | 95 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.